Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had miscarriage. Used jadelle implant. Started getting irregular period. Is this implantation bleeding?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3083 Questions
Question
I had a miscarridge in october , then had a jadelle implant put in. Since then i've had trouble with my menstrual cycle. currently i have been bleeding for 2 mnths now and it's not always bright red blood, sometimes it's almost black. I do know that your last few days of menstrating is sometimes a bit darker , but im talking about 80% of the time it's like this. My question is what's wrong with me? could it be the implant?

sorry if the spelling isn't entirely correct.
Posted Fri, 17 May 2013 in Women's Health
 
 
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

It is important to note that the Jadelle today, is one of the most effective and reversible methods of contraceptive. However, it is worth noting that there is no contraceptive method that is 100% efficient.

Common side effects of the Jadelle might range from alterations in normal bleeding patterns. Long periods, spotting, and bleeding irregularities and bleeding outside the normal periods. It is important in your case to know whether these side effects or bleeding pattern abnormality you are experiencing is stable or is reducing with time.

The side effects of the Jadelle generally decrease with time. For the moment, there is no real problem with you. These side effects generally decrease with time. I however advise that you book an appointment with your gynecologist for re-evaluation. But I do not think you need to actually worry that much for the moment.

Thanks and hope this helps, and do not hesitate asking further questions if need be. Wishing you good health.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Had miscarriage. Used jadelle implant. Started getting irregular period. Is this implantation bleeding? 4 hours later
can you think of any other reasons why this would be happening?. When the implant was first inserted, everything appeared fine. Then the problems started building up. Sometimes i'd finish menstrating, then the normal dis-charging would follow. After this i'd have sex for an example then i'd bleed again almost instantly and sometimes this would cause a mild discomfort.I'm not very good at explaining the symptoms i am currently experiencing , but it does bother me and has become rather embarassing during those times.
 
 
Answered by Dr. Luchuo Engelbert Bain 46 minutes later
Hi and thanks for the query,

I do understand and embarrassing this could be, especially if you have never experienced such symptoms before. As I suggested before, there other common causes of post coital bleeding (bleeding after sexual intercourse) like diseases of the cervix and rarely infections. However, I would suggest you consult your gynecologist for proper evaluation.

A physical examination to check whether you got any lesion in the cervix (doing a pap smear) and direct observation and do an abdominal and pelvic ultrasound to check for other uterine lesions like fibroids and possible problems with the ovaries. However, the integrity of the jadelle implant should be assured to be in place.

A suggest a clinical evaluation and these examinations should be able to give a clear cut idea of what s going on. You need not bother now for real, for most likely symptoms should be associated with the Jadelle most of the time, and usually decline with time or are not that very difficult to manage or opt for other effective birth control alternatives.

Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Had miscarriage. Used jadelle implant. Started getting irregular period. Is this implantation bleeding? 42 hours later
Thank you, i will take your advice into careful consideration, also the women in my family have a history of endometriosis. I hate to be a bother but do any of the symptoms i have dis-closed with you possibly link to that?.
 
 
Answered by Dr. Luchuo Engelbert Bain 7 minutes later
Hi and thanks for the query,

Endometriosis has as characteristic symptom PAIN, usually observed during menstruation. It would be very less probably that this should be endometriosis for it has a complete clinical presentation presentation. You need not really worry, in my humble opinion, about endometriosis at the moment with the symptoms you are presenting.

Hope this helps as I wish you god health.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor